EconPapers    
Economics at your fingertips  
 

Regression discontinuity design with continuous measurement error in the running variable

Laurent Davezies and Thomas Le Barbanchon ()

Journal of Econometrics, 2017, vol. 200, issue 2, 260-281

Abstract: Since the late 90s, Regression Discontinuity (RD) designs have been widely used to estimate Local Average Treatment Effects (LATE). When the running variable is observed with continuous measurement error, identification fails. Assuming non-differential measurement error, we propose a consistent nonparametric estimator of the LATE when the discrepancy between the true running variable and its noisy measure is observed in an auxiliary sample of treated individuals, and when there are treated individuals at any value of the true running variable — two-sided fuzzy designs. We apply our method to estimate the effect of receiving unemployment benefits.

Keywords: Regression discontinuity design; Measurement error (search for similar items in EconPapers)
JEL-codes: C21 C14 C51 (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304407617300969
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Regression Discontinuity Design with Continuous Measurement Error in the Running Variable (2017) Downloads
Working Paper: Regression Discontinuity Design with Continuous Measurement Error in the Running Variable (2017) Downloads
Working Paper: Regression Discontinuity Design with Continuous Measurement Error in the Running Variable (2014) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:200:y:2017:i:2:p:260-281

Access Statistics for this article

Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson

More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

 
Page updated 2019-05-31
Handle: RePEc:eee:econom:v:200:y:2017:i:2:p:260-281